Volume 10, Issue 3
Convergence of Discontinuous Time-stepping Schemes for a Robin Boundary Control Problem Under Minimal Regularity Assumptions

K. Chrysafinos


Int. J. Numer. Anal. Mod., 10 (2013), pp. 673-696

Published online: 2013-10

Preview Purchase PDF 0 726
Export citation
  • Abstract

The minimization of the energy functional having states constrained to semi-linear parabolic PDEs is considered. The controls act on the boundary and are of Robin type. The discrete schemes under consideration are discontinuous in time but conforming in space. Stability estimates are presented at the energy norm and at arbitrary times for the state, and adjoint variables. The estimates are derived under minimal regularity assumptions and are applicable for higher order elements. Using these estimates and an appropriate compactness argument (see Walkington [49, Theorem 3.1]) for discontinuous Galerkin schemes, convergence of the discrete solution to the continuous solution is established. In addition, a discrete optimality system is derived and convergence of the corresponding discrete solutions is also demonstrated.

  • Keywords

Discontinuous Time-Stepping Schemes Finite Element Approximations Robin Boundary Control Semi-linear Parabolic PDEs

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
Copy to clipboard
The citation has been copied to your clipboard